Electronic Communications in Probability

Two examples of non strictly convex large deviations

Stefano De Marco, Antoine Jacquier, and Patrick Roome

Full-text: Open access

Abstract

We present two examples of a large deviations principle where the rate function is not strictly convex. This is motivated by a model used in mathematical finance (the Heston model), and adds a new item to the zoology of non strictly convex large deviations.

Article information

Source
Electron. Commun. Probab., Volume 21 (2016), paper no. 38, 12 pp.

Dates
Received: 31 January 2015
Accepted: 27 April 2016
First available in Project Euclid: 4 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1462368222

Digital Object Identifier
doi:10.1214/16-ECP4088

Mathematical Reviews number (MathSciNet)
MR3510246

Zentralblatt MATH identifier
1338.60079

Subjects
Primary: 60F10: Large deviations

Keywords
large deviations non-convex rate function Gärtner-Ellis stochastic processes

Rights
Creative Commons Attribution 4.0 International License.

Citation

De Marco, Stefano; Jacquier, Antoine; Roome, Patrick. Two examples of non strictly convex large deviations. Electron. Commun. Probab. 21 (2016), paper no. 38, 12 pp. doi:10.1214/16-ECP4088. https://projecteuclid.org/euclid.ecp/1462368222


Export citation

References

  • [1] M. Abramowitz and I. Stegun. Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables. New York: Dover Publications, 1972.
  • [2] P. Baldi and L. Caramellino. General Freidlin-Wentzell large deviations and positive diffusions. Statistics & Probability Letters, 81: 1218–1229, 2011.
  • [3] B. Bercu, L. Coutin and N. Savy. Sharp large deviations for the fractional Ornstein-Uhlenbeck process. SIAM Theory of Probability and its Applications, 55: 575–610, 2011.
  • [4] B. Bercu, F. Gamboa and M. Lavielle. Sharp large deviations for Gaussian quadratic forms with applications. ESAIM PS, 4: 1–24, 2000.
  • [5] B. Bercu and A. Rouault, Sharp large deviations for the Ornstein-Uhlenbeck process, SIAM Theory of Probability and its Applications, 46: 1–19, 2002.
  • [6] W. Bryc. Large deviations by the asymptotic value method. Diffusion processes and related problems in analysis, 1. Boston: Birkhäuser, 1990.
  • [7] W. Bryc and A. Dembo. Large deviations for quadratic functionals of Gaussian processes. Journal of Theoretical Probability, 10: 307–332, 1997.
  • [8] H. Comman. Differentiability-free conditions on the free-energy rate function implying large deviations Confluentes Mathematici, 1(2): 181–196, 2009.
  • [9] G. Conforti, S. De Marco and J-D. Deuschel. On small-noise equations with degenerate limiting system arising from volatility models. Large Deviations and Asymptotic Methods in Finance (Editors: P. Friz, J. Gatheral, A. Gulisashvili, A. Jacquier, J. Teichmann). Springer Proceedings in Mathematics and Statistics, 110, 2015.
  • [10] H. Cramér. Sur un nouveau théorème-limite de la théorie des probabilités. Actualités Scientifiques et Industrielles 736: 5–23. Colloque consacré à la théorie des probabilités 3. Hermann, Paris, 1938.
  • [11] A. Dembo and O. Zeitouni. Large deviations via parameter dependent change of measure and an application to the lower tail of Gaussian processes. In E. Bolthausen, M. Dozzi and F. Russo, editors, Progress in Probability, 36: 111–121. Birkhäuser, Basel, Switzerland, 1995.
  • [12] A. Dembo and O. Zeitouni. Large deviations techniques and applications. Jones and Bartlet Publishers, Boston, 2nd Edition, 1998.
  • [13] J-D. Deuschel, P.K. Friz, A. Jacquier and S. Violante. Marginal density expansions for diffusions and stochastic volatility, Part II: Applications. Communications on Pure and Applied Mathematics, 67(2): 321–350, 2014.
  • [14] C. Donati-Martin, A. Rouault, M. Yor and M. Zani. Large deviations for squares of Bessel and Ornstein-Uhlenbeck processes. Probability Theory and Related Fields, 129: 261–289, 2004.
  • [15] K.R. Duffy and A. Sapozhnikov. The LDP for the on/off Weibull sojourn process. Journal of Applied Probability, 45(1): 107–117, 2008.
  • [16] P. Dupuis and R.S. Ellis. Large deviations for Markov processes with discontinuous statistics, II: random walks. Probability Theory and Related Fields, 91: 153–194, 1992.
  • [17] P. Eichelsbacher. Some Aspects in Large Deviations. Preprint, citeseerx.ist.psu.edu/viewdoc/summary?doi=10.1.1.55.6507.
  • [18] M. Forde and A. Jacquier. Small-time asymptotics for implied volatility under the Heston model. International Journal of Theoretical and Applied Finance, 12(6), 861–876, 2009.
  • [19] J. Gatheral. The Volatility Surface: A Practitioner’s Guide. John Wiley & Sons, 2006.
  • [20] A. Jacquier and P. Roome. The small-maturity Heston forward smile. SIAM Journal on Financial Math., 4(1): 831–856, 2013.
  • [21] A. Jacquier and P. Roome. Asymptotics of forward implied volatility SIAM Journal on Financial Math., 6(1): 307–351, 2015.
  • [22] M. Jeanblanc, M. Yor and M. Chesney. Mathematical Methods for Financial Markets. Springer, 2009.
  • [23] Y.W. Hiang and L.M. Wu. Large Deviations for Empirical Measures of Not Necessarily Irreducible Countable Markov Chains with Arbitrary Initial Measures. Acta Mathematica Sinica, 21(6): 1377–1390, 2005.
  • [24] I. Karatzas and S.E. Shreve. Brownian Motion and Stochastic Calculus. Springer-Verlag, 1997.
  • [25] S. Karlin and H. Taylor. A Second Course in Stochastic Processes. Academic Press, 1981.
  • [26] G. Leoni. A First Course in Sobolev Spaces. Graduate Studies in Mathematics, 105. American Mathematical Society, Cambridge, 2009.
  • [27] G.L. O’Brien and W. Vervaat. Compactness in the theory of large deviations. Stochastic Processes and their Applications, 57: 1–10, 1995.
  • [28] F.W.J. Olver. Asymptotics and Special Functions. A.K. Peters, Wellesley, MA, 1997.
  • [29] H. Pham. Some methods and applications of large deviations in finance and insurance. Paris-Princeton Lecture notes in mathematical Finance, Springer Verlag, 2007.
  • [30] W. Rudin. Real and complex analysis, third edition. McGraw-Hill, 1987.
  • [31] D. Williams. Probability with Martingales. Cambridge University Press, 1991.